However, no literature was found addressing the risk of cross reactivity with 3rd generation cephalosporins in the context of DITP. Chiglitazar clumping. Immature platelet portion was 30.7%, indicative of peripheral destruction with appropriate marrow response. Patients hemoglobin remained stable during her Tetracosactide Acetate hospital course with no clinical evidence of bleeding. The patient received prophylactic heparin during hospitalization with a 4T score of 3, suggesting a low Chiglitazar probability of heparin-induced thrombocytopenia. Vitamin B12?and copper were within normal limits. Given the timing and severity of thrombocytopenia after being on three antibiotics generally associated (bactrim, vancomycin and ceftriaxone), DITP was suspected. Ceftriaxone was discontinued and she was started on dexamethasone 40 mg/day for four days. Platelets began to uptrend as can be seen in Physique ?Physique1.1. Platelet count at the time of discharge was Chiglitazar 155,000/L and 346,000/L at a three-week follow-up. Post discharge, serum antibody screening returned positive for ceftriaxone-dependent platelet reactive IgG antibodies and unfavorable for vancomycin and bactrim, further supporting the diagnosis of DITP secondary to ceftriaxone. Open in a separate window Physique 1 Pattern of platelet count during hospital course highlighting causal relationship with initiation and discontinuation of ceftriaxone. Conversation DITP is rare, and diagnosis requires exclusion of more commonly reported causes of thrombocytopenia. In this patient, the clinical picture was further complicated by presence of acute meningitis, and recent initiation of various new antibiotics.?Thrombocytopenia can be inherited or acquired, and the etiology can be broadly classified into four groups which include pseudothrombocytopenia, platelet underproduction, peripheral destruction and splenic sequestration.?Pseudothrombocytopenia should be ruled out early on, as should other serious peripheral destructive etiologies such as disseminated intravascular coagulation (DIC), thrombotic thrombocytopenic purpura (TTP),?immune thrombocytopenia (ITP), and HIT.?Common causes Chiglitazar of platelet underproduction, such as?nutritional deficiencies (vitamin B12, folate and copper), as well as bone marrow disorders should also be considered. In this case, peripheral blood smear was unremarkable for schistocytes as seen in DIC or TTP, and labs did not indicate any vitamin deficiencies. In addition, a nadir below 1,000/L did not support the diagnosis of HIT, as platelet count usually remains above 20,000/L. ITP,?like DITP, is also a diagnosis of exclusion, hence could not be ruled out. However, given convincing causal relationship of laboratory findings with initiation and discontinuation of ceftriaxone, DITP secondary to ceftriaxone seemed the most likely diagnosis. The diagnosis of DITP can be confirmed by detection of drug-dependent platelet reactive antibodies . Recurrence with drug re-challenge also provides strong evidence of DITP, however due to risk of thrombocytopenia, this is rarely done. In our patient the diagnosis was?confirmed by detection of ceftriaxone-dependent platelet reactive IgG antibodies. Few cases in the literature report ceftriaxone-induced immune thrombocytopenia. A University or college of Oklahoma database, which?songs the number of DITP cases for single drugs, lists only six reported cases of ceftriaxone-induced immune thrombocytopenia in the literature from 1991 to 2013 . Only three were confirmed with the presence of ceftriaxone-dependent antiplatelet reactive antibodies [7,9]. In two reported cases Grossjohann et al. exhibited antibodies were found to react with platelets via epitopes residing around the GPIIb/IIIa subunit and GPIX complex . This interaction likely results in the accelerated platelet destruction and ensuing thrombocytopenia. However, it remains unclear how ceftriaxone, or other implicated medications incite the formation of platelet reactive antibodies. DITP occurs within one to two weeks after initiation of inciting medication, and resolves within five to seven days of discontinuation. Management of DITP requires prompt discontinuation of inciting drug. Platelet transfusion should be initiated if you will find clinical indicators of bleeding, or with platelet.